Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 55, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 6, 2013, 3:14 PM CDT for Clay County, Effingham County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2013, 3:14 PM CDT (20:14 UTC)
- Expired
- Jul 6, 2013, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IL, Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 109 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716 WGUS53 KILX 062014 FFWILX ILC025-049-070000- /O.NEW.KILX.FF.W.0055.130706T2014Z-130707T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT SAT JUL 6 2013 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS... NORTHERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 700 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS DRIFTING NORTH AT 5 MPH WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3.5 INCHES OF RAIN HAS FALLEN IN THE PAST 2 HOURS SINCE 1 PM OVER PARTS OF CENTRAL AND SOUTHERN EFFINGHAM INTO FAR NORTHERN CLAY COUNTY. THE HEAVIEST RAINS HAVE FALLEN EAST OF I-57 BETWEEN MASON... WATSON AND ELLIOTSTOWN. SLOW MOVING THUNDERSTORMS COULD PRODUCE ANOTHER 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS THROUGH 5 PM ESPECIALLY FROM I-57 EAST. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... EFFINGHAM...DIETERICH...EDGEWOOD...MONTROSE...TEUTOPOLIS AND WATSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. BE ALERT TO LIGHTNING AND MOVE INDOORS IF THUNDERSTORMS NEAR. && LAT...LON 3888 8870 3917 8870 3917 8836 3887 8836 $$ 07
1 follow-up statement
479 WGUS73 KILX 062356 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 656 PM CDT SAT JUL 6 2013 ILC025-049-070011- /O.EXP.KILX.FF.W.0055.000000T0000Z-130707T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLAY IL-EFFINGHAM IL- 656 PM CDT SAT JUL 6 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EFFINGHAM AND NORTHWESTERN CLAY COUNTIES WILL BE ALLOWED TO EXPIRE AT 700 PM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3888 8870 3917 8870 3917 8836 3887 8836 $$ BAK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:26 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 6, 2:26 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 226 PM CDT SAT JUL 6 2013 .DISCUSSION... ISSUED 215 PM CDT SAT JUL 6 2013 SHORT TERM...TONIGHT THROUGH TUESDAY UPPER LOW OVER SE MO/EXTREME SW IL WILL EDGE SLOWLY ENE THIS EVENING AND BE ALONG THE I-70 CORRIDOR BY MIDNIGHT...AND WILL TRACK INTO EXTREME WEST CENTRAL INDIANA BY SUNDAY MORNING. ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL ACCOMPANY THE SLOW MOVING SYSTEM THIS EVENING...MAINLY EAST OF I-55 WITH THE BETTER COVERAGE CLOSER TO THE COLD CORE AND VORT TRACK...NEAR AND SOUTH OF I-70. THE CONVECTION SHOULD DISSIPATE AFTER SUNSET THIS EVENING AND THEN WILL WATCH FOR SOME CONVECTION TO DEVELOP ON THE NOSE OF THE LOW LEVEL JET LATE TONIGHT OUT TO OUR NORTHWEST. THE NAM-WRF HAS BEEN VERY CONSISTENT IN BRINGING IN THE REMNANTS OF CONVECTION FROM IOWA INTO PARTS OF OUR AREA BY SUNDAY MORNING...AND NOW THE OPERATIONAL GFS IS GETTING INTO THE ACT BUT SEEMS TO GO OVERBOARD WITH THE DEVELOPMENT OF CONVECTION DURING THE AFTN ACRS OUR EAST. THE 12Z NSSL WRF-ARW RUN (INITIALIZED OFF THE NAM) ALSO BRINGS THE CONVECTION RIGHT ACRS OUR AREA DURING THE DAY. WILL INCREASE POPS A BIT ACRS THE WEST DURING THE MORNING IN CASE SOME OF THE ACTIVITY MOVES IN AFTER 12Z...BUT LEAVE THE SLIGHT CHANCES GOING FOR THE AFTERNOON HOURS. THE MAIN CHALLENGE FROM SUNDAY NIGHT THRU TUESDAY NIGHT WILL BE COVERAGE AND MOVEMENT OF A SERIES OF MCS/S AS SEVERAL LOW AMPLITUDE SHORTWAVES WILL TRACK WELL TO OUR NORTH. ONE SUCH FEATURE WILL PUSH ACRS THE NRN LAKES LATE SUNDAY NIGHT INTO MONDAY HELPING TO DRAG A WEAK FRONTAL BOUNDARY SE INTO NORTHERN IOWA AND EXTREME NORTHERN IL. DEW POINTS POOL INTO THE MID 70S ALONG THE BOUNDARY WHICH THE NAM KEEPS JUST TO OUR NORTH THRU MONDAY NIGHT. HIGHEST POPS WILL BE LOCATED ALONG AND NORTH OF THE WEAK FRONT...BUT CONFIDENCE ON THE PLACEMENT OF THE BOUNDARY NOT VERY HIGH AS ANY ORGANIZED CONVECTIVE SYSTEMS WILL HAVE A SIGNIFICANT IMPACT ON BOUNDARY POSITION EARLY NEXT WEEK. MODELS CONTINUE TO ADVERTISE DEEP TROPICAL MOISTURE IN PLACE AHEAD OF THESE WEAK UPPER LEVEL IMPULSES WITH PRECIPITABLE WATER VALUES OF OVER 2 INCHES MONDAY NIGHT INTO TUESDAY ACRS THE FORECAST AREA...SO HEAVY RAINFALL A DISTINCT POSSIBILITY WITH THE STORMS EARLY NEXT WEEK. PRECIP CHANCES WILL REMAIN IN THE HIGH CHANCE TO LIKELY CATEGORY TUESDAY NIGHT AS A MORE SIGNIFICANT UPPER LEVEL WAVE AND SURFACE COOL FRONT APPROACHES THE AREA AND INTERACTS WITH A VERY MOIST AND UNSTABLE AIR MASS. LONG TERM...WEDNESDAY THROUGH SATURDAY MEDIUM RANGE MODELS IN DECENT AGREEMENT WITH RESPECT TO THE MOVEMENT OF THE COLD FRONT ACRS THE AREA WEDNESDAY AFTERNOON/NIGHT...WITH THE BOUNDARY GETTING SHUNTED OFF TO OUR EAST AND SOUTH BY THURSDAY MORNING. THE UPPER FLOW ACRS THE LOWER 48 IS ONCE AGAIN EXPECTED TO AMPLIFY WITH A TROF LOCATED OVER THE EASTERN GREAT LAKES...WHILE A RATHER LARGE RIDGE BUILDS OVER THE PLAINS AND ROCKIES WITH OUR AREA UNDER A NWLY FLOW ALOFT. TEMPERATURES AND HUMIDITY LEVELS WILL GRADUALLY LOWER BEHIND THE WEAK COOL FRONT STARTING ON THURSDAY AS PACIFIC HIGH PRESSURE SETTLES IN FOR A FEW DAYS. PRECIP CHANCES WILL REMAIN LOW...ALTHOUGH WITH OUR AREA IN A NWLY FLOW ALOFT... MCS ACTIVITY WILL NOT BE THAT FAR AWAY WITH BOTH THE ECMWF AND GEM MODELS INDICATING A RATHER TIGHT 850 MB BAROCLINIC ZONE/BOUNDARY JUST TO OUR WEST LATE FRIDAY NIGHT INTO SATURDAY. GUID THROWING OUT SOME POPS FOR SATURDAY BUT FOR NOW...WILL ONLY INCLUDE SLIGHT CHANCE IN THE GRIDS AS STILL SOME UNCERTAINTY WITH RESPECT TO JUST WHERE THE RIDGE/TROF POSITIONS WILL SET UP LATE NEXT WEEK. SMITH && .AVIATION... ISSUED 100 PM CDT SAT JUL 6 2013 MVFR TO VFR BROKEN CEILINGS 2.5-5K FT WILL BE POSSIBLE AT TIMES THIS AFTERNOON WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE SE OF I-55...MAINLY AT DEC AND CMI AS 580 DM 500 LOW OVER SE MO DRIFTS EAST INTO SOUTHERN IL THIS EVENING AND INTO CENTRAL INDIANA BY 18Z/1 PM SUNDAY. BETTER CHANCE OF SHOWERS AND STRONGER THUNDERSTORMS WITH IFR VSBYS FROM HEAVY RAINS WILL BE SOUTH OF I-72 FROM MID AFTERNOON UNTIL SUNSET. SSW WINDS 5-10 KTS TO BECOME LIGHT SOUTH AFTER SUNSET AS ISOLATED CONVECTION AND CUMULUS CLOUDS DISSIPATE. SOME FOG TO DEVELOP AGAIN OVERNIGHT INTO EARLY SAT MORNING ESPECIALLY OVER EASTERN IL WITH VSBYS DOWN TO 1-3 MILES. HI- RESOLUTION MODELS SHOWING MORE SHOWERS AND ISOLATED THUNDERSTORMS DEVOPING LATE TONIGHT/EARLY SUNDAY MORNING NEAR THE MS RIVER OF WEST CENTRAL IL AND SPREADING EAST INTO CENTRAL IL DURING SUNDAY MORNING AS IT WEAKENS. WILL ADD VCSH AFTER 14Z/9 AM SUNDAY FOR ALL BUT CMI AIRPORT. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 3:00 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SAT JUL 6 2013 ILZ027>031-037-071100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 300 PM CDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH WEDNESDAY. WHILE ISOLATED THUNDERSTORMS MAY OCCUR SUNDAY ...MOST WILL OCCUR FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY. A FEW STRONGER STORMS ARE POSSIBLE ON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ036-040-041-047>050-071100- CASS-FULTON-MASON-MENARD-MORGAN-SCHUYLER-SCOTT- 300 PM CDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. WHILE ISOLATED THUNDERSTORMS MAY OCCUR SUNDAY AND MONDAY...MOST WILL BE BETWEEN MONDAY NIGHT AND WEDNESDAY. SOME STRONGER STORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT BEARDSTOWN AND HAVANA INTO MID WEEK...ALTHOUGH THE FLOODING AT HAVANA IS EXPECTED TO SUBSIDE AROUND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ038-042>046-051-053-071100- CHAMPAIGN-DE WITT-LOGAN-MACON-MCLEAN-PIATT-SANGAMON-VERMILION- 300 PM CDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING UNTIL SUNSET...WITH THE BEST CHANCES IN AREAS ALONG AND EAST OF I-57. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH WEDNESDAY EVENING. WHILE ISOLATED THUNDERSTORMS MAY OCCUR ON SUNDAY...MOST WILL BE BETWEEN SUNDAY NIGHT AND WEDNESDAY. A FEW STRONGER STORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ052-054>057-061>063-066>068-071100- CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-MOULTRIE-SHELBY- 300 PM CDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING...WITH THE BEST CHANCES IN AREAS ALONG AND EAST OF I-57. ONE OR TWO OF THESE SLOW MOVING THUNDERSTORMS COULD BECOME STRONG WITH GUSTY WINDS...SMALL HAIL...HEAVY RAINS AND FREQUENT LIGHTNING THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH WEDNESDAY NIGHT. WHILE A FEW STORMS MAY OCCUR ON SUNDAY ...MOST WILL BE BETWEEN SUNDAY NIGHT AND WEDNESDAY. THE EXTENT OF ANY SEVERE STORMS IS UNCLEAR AT THE PRESENT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ071>073-071100- CLAY-LAWRENCE-RICHLAND- 300 PM CDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. ONE OR TWO OF THESE SLOW MOVING THUNDERSTORMS COULD BECOME STRONG WITH GUSTY WINDS...SMALL HAIL...HEAVY RAINS AND FREQUENT LIGHTNING THROUGH SUNSET. MINOR FLOODING SHOULD SUBSIDE ON THE EMBARRAS RIVER AT LAWRENCEVILLE BY SUNSET SUNDAY EVENING. MINOR FLOODING SHOULD SUBSIDE ON THE LITTLE WABASH RIVER AT CLAY CITY BY EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH WEDNESDAY NIGHT. WHILE A FEW STORMS MAY OCCUR ON SUNDAY AND MONDAY...MOST WILL BE BETWEEN MONDAY NIGHT AND WEDNESDAY EVENING. THE EXTENT OF ANY SEVERE WEATHER THREAT IS UNCLEAR AT THE PRESENT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
In the hours before
Local storm report, Jul 6, 1:16 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
116 PM CDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 1 W WEST UNION 39.22N 87.69W
07/06/2013 M1.42 INCH CLARK IL MESONET
MEASURED 1.42 INCHES OF RAIN SINCE 8 AM TODAY A MILE WEST
OF WEST UNION.
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:40 PM CDT | Areal Flood Advisory | ILX | Clay, Effingham | 4 hr |
| Jul 6, 5:01 PM CDT | Flash Flood Warning | ILX | Crawford, Jasper, Lawrence, Richland | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.